advertisement
Question
Posted by: shannon | 2011/04/15

hard to orgasm

Our doctor has put my husband on anti depressants. He has been on them for a week now and has been experiencing all the common side effects. I have noticed since he started them he finds it extremely difficult to orgasm. Our sex life up until a week ago was great. Why is this and will it last for the entire 6 month duration that he is on the tablets? Is there anything he can take or do to counteract this horrible effect.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageSexologist

Like you have described it anti-depressants have some common side effects and often the side effects are the strongest experienced in the first 14 days. Should you however continue to experience severe side effects and it does not let up; do not hesitate to get back to your medical doctor for assistance on maybe changing to another anti-depressant.

You are welcome to phone our helpline – 0860100262 where you could be assisted in finding a practitioner as close as possible to you.
Furthermore you are welcome to visit the following website for any more sexual health information and assignments that could be helpful: www.sexualhealth.co.za

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

4
Our users say:
Posted by: shannon | 2011/04/18

Thanks kdbdallas - your reply has been very helpful. Congrats on the conception of your second one

Reply to shannon
Posted by: sexologist | 2011/04/18

Like you have described it anti-depressants have some common side effects and often the side effects are the strongest experienced in the first 14 days. Should you however continue to experience severe side effects and it does not let up; do not hesitate to get back to your medical doctor for assistance on maybe changing to another anti-depressant.

You are welcome to phone our helpline – 0860100262 where you could be assisted in finding a practitioner as close as possible to you.
Furthermore you are welcome to visit the following website for any more sexual health information and assignments that could be helpful: www.sexualhealth.co.za

Reply to sexologist
Posted by: kdbdallas | 2011/04/16

Be aware that it is possible for this to continue the entire time he is on the meds (and then after stoping (when told to by a Dr) it can take several weeks to work it''s way out of his system)

I have been taking depression medication for ~15 years and have had this problem (delayed ejaculation AKA retarded ejaculation) for all 15 years I have been on the meds.

I became a serious issue in my marriage as there were initially thoughts of, " is he not attracted to me" , to the stress and physical pain that it can leave the man in. Then top that off with trying to have a baby and it was a big mess.

If it is serious enough of a problem, I would recommend that he goes and talks to his prescribing doctor. While almost all anti-depressants have some sexual side effects, some have much higher levels of the amount of people it effects and to what extent the problem is. His doctor might be able to make a change in dosage or add/remove/change the medication he is on to try and help.

Before getting up the nerves to talk to my doctor I was at a ratio of probably 90% of the time being unable to orgasm no matter how long we went, or what things we tried.
After talking to my doctor and making some slow changes things have been better. Still not back ''to normal'', but change the percentage from 90% to about 30% of the time it won''t happen, and we were able to get pregnant and our expecting our second child at the end of July!

Best of luck

Reply to kdbdallas
Posted by: MARK | 2011/04/15

WHEN U GIVE HIM A BLOW JOB DOES HE CUM...

Reply to MARK

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement